I just had my first out of four chemotherapy treatments with Taxotere. I had to take 2 steroid pills twice a day, the day before, the day of and the day after. The reaction to the steroids was horrible, I felt out of control. My question is what is my reaction to the Taxotere if I do not take the steroids? Is there any other meds that can counteract the reaction that will not make me feel so out of control?
Dear Lizie, The reason steroids are given is in case of an allergic type of reaction with the infusion, there has been a high enough incidence of this type of reaction in the trials of Taxotere that the steroids have been made part of the protocol. Our oncologists here do various things in regard to the steroid use. Some start off without using the steroid and only add it if it seems necessary. Others will try tapering back on the steroids with each dose of the Taxotere. Discuss with your oncologist the possibility of adjustment of your dose of steroids. Do not make the adjustment on your own without your team (doctors and nurses) being aware of this, they will need to be able to monitor with you your reaction, based on any alterations.
I had mastectomy 2 years ago and finished chemo one year ago in November. Approximately 3 months after the chemo I noticed a body tremor. After being in a clinical trial and consequently receiving a higher total dose of Taxol, I looked up tremor on the internet. One report stated that a rare reaction to Taxol is Parkinsonism. Now I cannot find that site again and I did not print the information at the time.
I realize that all the information is not in on this trial, but wonder if anyone else has had this reaction or knows of information on this type of Taxol reaction.
When I was receiving the Taxol my body would jerk but I was told that this was the Benadryl. I do not find that as a reaction either. W0ould appreciate any information. Gramma B
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.